Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 64, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2020, 11:27 PM CDT for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2020, 11:27 PM CDT (04:27 UTC)
- Expired
- Jun 5, 2020, 12:00 AM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 7:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3729 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
952
WUUS53 KLBF 050427
SVRLBF
NEC017-031-103-050500-
/O.NEW.KLBF.SV.W.0064.200605T0427Z-200605T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1127 PM CDT Thu Jun 4 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Cherry County in north central Nebraska...
Northwestern Brown County in north central Nebraska...
West central Keya Paha County in north central Nebraska...
* Until midnight CDT.
* At 1127 PM CDT, a severe thunderstorm was located near Valentine,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Norden, Sparks and Smith Falls State Park.
This includes Highway 12 between mile markers 2 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4294 9999 4265 10025 4292 10057 4300 10048
4300 10040
TIME...MOT...LOC 0427Z 306DEG 35KT 4290 10042
HAIL...1.00IN
WIND...60MPH
$$
Gomez3 follow-up statements
449
WWUS53 KLBF 050436
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1136 PM CDT Thu Jun 4 2020
NEC017-031-103-050500-
/O.CON.KLBF.SV.W.0064.000000T0000Z-200605T0500Z/
Cherry NE-Brown NE-Keya Paha NE-
1136 PM CDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHEASTERN CHERRY...NORTHWESTERN BROWN AND WEST CENTRAL KEYA
PAHA COUNTIES...
At 1136 PM CDT, a severe thunderstorm was located 12 miles east of
Valentine, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Norden, Sparks and Smith Falls State Park.
This includes Highway 12 between mile markers 4 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4294 9999 4265 10025 4291 10052 4299 10044
4300 10040
TIME...MOT...LOC 0436Z 306DEG 35KT 4284 10032
HAIL...1.00IN
WIND...60MPH
$$
Gomez595
WWUS53 KLBF 050444
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1144 PM CDT Thu Jun 4 2020
NEC017-031-103-050500-
/O.CON.KLBF.SV.W.0064.000000T0000Z-200605T0500Z/
Cherry NE-Brown NE-Keya Paha NE-
1144 PM CDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHEASTERN CHERRY...NORTHWESTERN BROWN AND WEST CENTRAL KEYA
PAHA COUNTIES...
At 1144 PM CDT, a severe thunderstorm was located 9 miles southwest
of Norden, or 17 miles east of Valentine, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Norden, Sparks and Smith Falls State Park.
This includes Highway 12 between mile markers 13 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4294 9999 4265 10025 4286 10042 4292 10038
4299 10032
TIME...MOT...LOC 0444Z 306DEG 35KT 4279 10023
HAIL...1.00IN
WIND...60MPH
$$
Gomez471
WWUS53 KLBF 050451
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1151 PM CDT Thu Jun 4 2020
NEC017-031-103-050501-
/O.EXP.KLBF.SV.W.0064.000000T0000Z-200605T0500Z/
Cherry NE-Brown NE-Keya Paha NE-
1151 PM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WEST CENTRAL KEYA PAHA COUNTIES WILL EXPIRE AT
MIDNIGHT CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Nebraska.
LAT...LON 4294 9999 4265 10025 4286 10042 4292 10038
4299 10032
TIME...MOT...LOC 0451Z 306DEG 35KT 4275 10016
$$
GomezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:55 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 4, 6:55 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 655 PM CDT Thu Jun 4 2020 .SHORT TERM...(This evening through Friday night) Issued at 329 PM CDT Thu Jun 4 2020 The short range model consensus suggests a severe storm or two will form off the Black Hills late this afternoon and track into ncntl Nebraska this evening or later. A stationary front drifting through nrn Nebraska this afternoon will pool moisture and be an excellent focus for storm development. The location of the front this evening could very well dictate the track of the severe weather. The NAMnest indicates the storms will move east-southeast at 45 mph and the HRRR shows a storm motion of 50 mph. The very fast motion will place the activity in nrn Nebraska between 10 pm and midnight. Discrete storm development is possible sooner. Winds aloft are strong with a belt of 50kt winds at 500mb but no low level jet is shown in the models. This would likely prevent a turn to the south and keep the storms on an east-southeast course as shown by the models. The thunderstorm forecast tonight follows the down-scaled NAM which tracks a cluster of storms through ncntl Nebraska farther south than the other models. This forecast is consistent with the latest SPC storm outlook. Other isolated strong storms have formed off the Laramie Range this afternoon and will move into wrn Nebraska. None of these storms are expected to be severe. Winds aloft are strong relative to the instability which suggests storms will collapse posing a strong wind gust hazard. The thunderstorm forecast Friday and Friday night uses the short term model blend plus the down-scaled NAM. Wrn and ncntl Nebraska will be post-frontal Friday and the easterlies should lift moisture onto the high plains of WY causing storm development off the Laramie Range. A strong cap and stable air prevents this activity from moving east into wrn and ncntl Nebraska. A strong low level jet and warm front develops Friday night. Isolated shower and thunderstorm chances are in place for this warm front. .LONG TERM...(Saturday through Thursday) Issued at 329 PM CDT Thu Jun 4 2020 A powerful storm system will affect wrn and ncntl Nebraska Saturday through Monday. The models are taking sfc low pressure across wrn Nebraska and deepening it down to between 984mb and 990mb Sunday evening. The best chances for severe weather are Saturday across western Nebraska and Monday across ncntl Nebraska. Sunday's weather is an interlude to Monday's potential event. Chance POP's are in place Saturday and Monday. SPC has already outlooked much of wrn and ncntl Nebraska Saturday for severe weather. Deep synoptic scale lift from an approaching upper level trof, strong shear (near 50kts), and MLCAPE around 3000J/KG should easily support supercells across wrn Nebraska late Saturday. Storm motion will likely be northeast as the upper level flow is amplified north and south. A similar but less sheared environment may develop Monday across ncntl Nebraska. The GFS is giving a flood signal Monday with PWAT north of 1.50 inches and QPF aligned mostly north and south. This storm system will send a strong Pacific cold front through the region Tuesday cooling temperatures and stabilizing the atmosphere through Thursday. Just isolated thunderstorm chances are in place during this time. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 648 PM CDT Thu Jun 4 2020 Scattered thunderstorms are possible across portions of north central and southwest Nebraska this evening and overnight. Thunderstorms are expected to move out of the area by early morning. Winds will switch from the north to the southeast tomorrow afternoon with VFR conditions. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez
Hazardous weather outlook, Jun 4, 3:11 PM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 311 PM CDT Thu Jun 4 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-052015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 311 PM CDT Thu Jun 4 2020 /211 PM MDT Thu Jun 4 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A few severe thunderstorms capable of very large hail and damaging winds are expected across northern Nebraska tonight. The area of concern is generally along and north of a line from Merriman to Brownlee to Burwell with the best chance along and north of a line from Valentine to Ainsworth to O'Neill. Isolated strong thunderstorms are possible this evening across western Nebraska. Lightning and wind gusts to 50 mph are the hazards. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A few severe storms are possible later Saturday as a warm front lifts north through the area. Warm temperatures aloft may keep storms from forming and later forecasts will refine the Saturday potential. A cold front will move slowly southeast across the area Monday. A few severe thunderstorms could develop along the front Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Any reports of severe weather would be appreciated tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 4, 8:08 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG 17 N DUNNING 42.07N 100.10W
06/04/2020 BLAINE NE TRAINED SPOTTER
2 FOOT IN DIAMETER TREE BRANCH DOWN. TIME ESTIMATED FROM
RADAR.
&&
CBROWNLocal storm report, Jun 4, 8:23 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST 3 E GATES 41.65N 99.59W
06/04/2020 E60 MPH CUSTER NE PUBLIC
DIME SIZE HAIL AND 60 MPH THUNDERSTORM WIND GUSTS.
&&
SJACOBSLocal storm report, Jun 4, 8:38 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
06/04/2020 LINCOLN NE EMERGENCY MNGR
WIDESPREAD POWER OUTAGES IN NORTH PLATTE VIA EMERGENCY
MANAGER. TIME ESTIMATED FROM RADAR.
&&
CBROWNLocal storm report, Jun 4, 8:50 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST BURWELL 41.78N 99.13W
06/04/2020 E60 MPH GARFIELD NE EMERGENCY MNGR
&&
SJACOBSSpecial weather statement, Jun 4, 9:07 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service North Platte NE
907 PM CDT Thu Jun 4 2020
NEZ010-028-029-050245-
Wheeler NE-Holt NE-Garfield NE-
907 PM CDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD...
SOUTHEASTERN HOLT AND WHEELER COUNTIES UNTIL 945 PM CDT...
At 907 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Chambers to 7 miles northwest
of Bartlett to 8 miles northwest of Ericson. Movement was east at 45
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Bartlett, Ericson, Knievels Corner, Cumminsville, Four Corners, Pibel
Lake State Recreation Area, Buffalo Flats and Goose Lake State
Wildlife Management Area.
This includes Highway 281 between mile markers 132 and 165.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Nebraska.
LAT...LON 4174 9839 4174 9870 4178 9896 4197 9870
4224 9864 4223 9830 4180 9829
TIME...MOT...LOC 0207Z 273DEG 42KT 4217 9860 4197 9864 4184 9882
GomezLocal storm report, Jun 4, 11:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 PM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 16 S HAY SPRINGS 42.45N 102.69W
06/04/2020 E1.50 INCH SHERIDAN NE PUBLIC
ESTIMATED BETWEEN 1 AND 1.5 INCH HAIL ALONG WITH 30 TO 35
MPH WINDS.
0505 PM TSTM WND GST 9 ESE HERSHEY 41.10N 100.85W
06/04/2020 E70.00 MPH LINCOLN NE TRAINED SPOTTER
1/4 MILE VISIBILITY AND 70 MPH WINDS
0613 PM TSTM WND DMG 3 S NORTH PLATTE 41.09N 100.77W
06/04/2020 LINCOLN NE NWS EMPLOYEE
SEVERAL LARGE TREES DOWN. TIME ESTIMATED FROM RADAR.
0617 PM TSTM WND GST NORTH PLATTE 41.13N 100.77W
06/04/2020 E60.00 MPH LINCOLN NE TRAINED SPOTTER
0617 PM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
06/04/2020 LINCOLN NE EMERGENCY MNGR
WIDESPREAD POWER OUTAGES IN NORTH PLATTE VIA EMERGENCY
MANAGER. TIME ESTIMATED FROM RADAR.
0618 PM TSTM WND GST 3 ENE NORTH PLATTE 41.15N 100.72W
06/04/2020 M70.00 MPH LINCOLN NE ASOS
0622 PM TSTM WND GST 10 S NORTH PLATTE 40.99N 100.77W
06/04/2020 E60.00 MPH LINCOLN NE NWS EMPLOYEE
0628 PM TSTM WND DMG 5 S NORTH PLATTE 41.06N 100.77W
06/04/2020 LINCOLN NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A SEMI ROLLOVER CAUSED BY
WIND. SEMI WAS EMPTY AT TIME OF ROLLOVER.
0630 PM TSTM WND GST 8 NW BROWNLEE 42.37N 100.74W
06/04/2020 E60.00 MPH CHERRY NE PUBLIC
4 TO 6 INCH DIAMETER BRANCHES DOWN ALSO.
0642 PM TSTM WND GST 30 S VALENTINE 42.44N 100.55W
06/04/2020 E60.00 MPH CHERRY NE PUBLIC
0718 PM TSTM WND DMG 17 N DUNNING 42.07N 100.10W
06/04/2020 BLAINE NE TRAINED SPOTTER
2 FOOT IN DIAMETER TREE BRANCH DOWN. TIME ESTIMATED FROM
RADAR.
0821 PM TSTM WND GST 3 E GATES 41.65N 99.59W
06/04/2020 E60.00 MPH CUSTER NE PUBLIC
DIME SIZE HAIL AND 60 MPH THUNDERSTORM WIND GUSTS.
0830 PM TSTM WND GST BURWELL 41.78N 99.13W
06/04/2020 E60.00 MPH GARFIELD NE EMERGENCY MNGR
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:04 PM CDT | Special Weather Statement | LBF | Blaine | 41 min |
| Jun 4, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 48 min |
| Jun 4, 7:15 PM CDT | Special Weather Statement | LBF | Logan | 30 min |
| Jun 4, 7:19 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup | 41 min |
| Jun 4, 7:38 PM CDT | Special Weather Statement | LBF | Custer | 37 min |
| Jun 4, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Garfield, Holt, Loup, Rock | 43 min |
| Jun 4, 7:54 PM CDT | Special Weather Statement | LBF | Custer | 36 min |
| Jun 4, 8:02 PM CDT | Special Weather Statement | LBF | Loup | 43 min |
| Jun 4, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 44 min |
| Jun 4, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock, Wheeler | 47 min |
| Jun 4, 9:07 PM CDT | Special Weather Statement | LBF | Wheeler | 38 min |
| Jun 4, 10:28 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 4, 10:48 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 4, 11:56 PM CDT | Special Weather Statement | LBF | Keya Paha | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.